MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number UNKNOWN AORTIC VALVE
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 21mm 2700 aortic valve in aortic position was disabled via valve in valve procedure after an unknown implant duration due to regurgitation.Patient presented with shortness of breath.Tavr was completed with a 23mm 9755rsl transcatheter valve and was in stable condition at the end of the procedure.Per physician there was no allegation of edwards device malfunction or premature failure.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections: b4, d4, g3, g6, h2, h4, h6 (type of investigation, investigation findings, and investigation conclusions).The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Engineering evaluation summary: per (b)(4), regurgitation identified post-procedurally has many potential root causes, including structural valve deterioration (svd), non-structural valve dysfunction (nsvd), endocarditis and/or thrombosis.Regurgitation occurring during device implantation or post-procedurally is most commonly related to patient and/or procedural factors and is not typically an indication of a device malfunction related to a manufacturing non-conformance.A definitive root cause is unable to be determined, however, patient and/or procedural factors likely caused or contributed.All pertinent information available to edwards lifesciences has been submitted.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key20022003
Report Number2015691-2024-06305
Device Sequence Number7448475
Product Code DYE
UDI-Device Identifier00690103021592
UDI-Public(01)00690103021592(17)190505
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/05/2019
Device Model NumberUNKNOWN AORTIC VALVE
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexUnknown